Alert archive / Idaho / Freeze Warnings in 2007
Freeze Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Sep 24, 2007, 9:57 PM PDT for Benewah County, Latah County, Idaho; Spokane County, Whitman County, Washington. It took effect at Sep 25, 2007, 1:00 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2007, 9:57 PM PDT (04:57 UTC)
- In effect from
- Sep 25, 2007, 1:00 AM PDT
- Expired
- Sep 25, 2007, 5:14 AM PDT
- In force
- 4 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Latah County, ID, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 73 km from the middle of the area, began a volume at 05:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 5.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2111 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KOTX 250457 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 957 PM PDT MON SEP 24 2007 IDZ003-WAZ033-251600- /O.NEW.KOTX.FZ.W.0001.070925T0800Z-070925T1600Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PULLMAN 957 PM PDT MON SEP 24 2007 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT TUESDAY. A VERY DRY AIRMASS...COMBINED WITH LIGHT WINDS AND GENERALLY CLEAR SKIES WILL LEAD TO WIDESPREAD FREEZING TEMPERATURES ACROSS THE IDAHO AND WASHINGTON PALOUSE. LOW TEMPERATURES TONIGHT WILL DROP INTO THE UPPER 20S TO LOWER 30S ACROSS MUCH OF THE PALOUSE. A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. THE GROWING SEASON FOR THIS AREA IS MAY 14 THROUGH SEPTEMBER 27. PERSONS ARE URGED TO COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL TEMPERATURES WARM ABOVE FREEZING LATER TUESDAY MORNING. $$
1 follow-up statement
000 WWUS76 KOTX 251214 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 514 AM PDT TUE SEP 25 2007 ...FREEZE WARNING IS CANCELLED... IDZ003-WAZ033-251315- /O.CAN.KOTX.FZ.W.0001.000000T0000Z-070925T1600Z/ IDAHO PALOUSE-WASHINGTON PALOUSE- INCLUDING THE CITIES OF...MOSCOW...PULLMAN 514 AM PDT TUE SEP 25 2007 ...FREEZE WARNING IS CANCELLED FOR THE WASHINGTON AND IDAHO PALOUSE... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE FREEZE WARNING FOR THE WASHINGTON AND IDAHO PALOUSE. A WEAK COLD FRONT HAS PRODUCED CLOUDS AND LIGHT WINDS IN THE PULLMAN...MOSCOW... AND COLFAX AREAS EARLY THIS MORNING. THIS FRONT HAS CAUSED JUST ENOUGH MIXING TO WARM TEMPERATURES INTO THE UPPER 30S TO LOWER 40S IN MOST AREAS IN THE PALOUSE. FREEZING TEMPERATURES ARE NO LONGER EXPECTED THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Sep 24, 2:41 PM PDT, 7 hours 16 minutes earlier.
Area forecast discussion, Sep 24, 2:41 PM PDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 241 PM PDT MON SEP 24 2007 .SYNOPSIS... A MAINLY DRY PATTERN IS EXPECTED OVER THE INLAND NORTHWEST UNTIL THURS NIGHT WHEN A FAIRLY STRONG COLD-FRONT BEGINS TO MOVE INTO THE REGION. IN THE WAKE OF THIS FRONT...SHOWERY...OCASIONALLY WINDY...AND COOL WEATHER WILL BE COMMON INTO THE WEEKEND. && .DISCUSSION... TONIGHT THROUGH THURSDAY...A SHORTWAVE RIDGE OVER THE INLAND NORTHWEST THIS AFTERNOON WILL GAVE WAY TO A WEAK FRONT DROPPING DOWN FROM BC OVERNIGHT. THIS FEATURE DOES HAVE A MOISTURE TAP OF JUST OVER AN INCH AND WATER VAPOR SATELLITE SHOWS SOME DARKENING IN THE OFFSHORE WATERS IN THE WAKE OF THE FRONT. THIS FRONT WILL SLIDE FROM THE NORTHWEST AND FURTHER WEAKEN OVERNIGHT AS IT CROSSES THE CASCADES AND MINORING OUT AS IT PASSES ACROSS NE WA AND THE IDAHO PANHANDLE. THE MODELS SHOW ONLY A SLIGHT INCREASE OF MOISTURE REACHING THE EAST SIDE OF THE CASCADES. THIS COUPLED WITH WEAK ISENTROPIC LIFT AT THE 300K SURFACE AND MOISTURE ABOVE 700 MB SPREADING ALONG THE CANADIAN BORDER...LEADS TO JUST A SMALL CHANCE OF MEASURABLE RAIN AND THIS WOULD BE RELEGATED TO THE HIGHER TERRAIN. THE QVECTORS WITH THIS FEATURE REFLECT A DRAMATIC WEAKENING THROUGH THE NIGHT AND INTO TUESDAY MORNING WITH THE BEST LIFT RESIDING IN BC. ANTICIPATE AN INCREASE OF MID LEVEL CLOUDS LATE TONIGHT THROUGH TUESDAY MORNING WITH PARTIAL CLEARING DURING THE AFTERNOON. BEST CHANCE OF PRECIPITATION WILL BE ACROSS THE NORTHERN MOUNTAINS THROUGH MID MORNING...AND THEN SHIFTING TO ID PANHANDLE AS WESTERLY POST FRONTAL FLOW ENHANCES SHOWERS IN THE UPSLOPE SHOWERS. EVEN THOUGH THE BEST INSTABILITY WILL SHIFT EAST INTO MONTANA...WILL KEEP SLIGHT CHANCE OF SHOWERS ALONG THE BITTERROOT CREST INTO EARLY EVENING. BY WEDNESDAY THROUGH THURSDAY...A FLAT RIDGE WILL RETURN TO THE REGION WITH DRY AND WARMING CONDITIONS. TEMPERATURES WILL RETURN TO NORMAL VALUES BY WEDNESDAY...AND PUSH ABOVE NORMAL ON THURSDAY AS THE FLOW ALOFT BACKS TO THE SOUTHWEST WITH INCREASING MID AND HIGH LEVEL CLOUDS. /RFOX. THURS NT THROUGH MON...FOCUS WILL BE ON THURS NIGHTS FROPA AND FRIDAYS POST-FRONTAL WX. THE VARIOUS GUIDANCE WITH THIS STRONGEST WAVE OF THE FCST CYCLE IS SHOWING GENERAL CONSISTENCY AS FAR AS TIMING THIS FAIRLY QUICK-MOVING FEATURE. FROPA THURS NT WILL MEAN THAT THE MAINLY LIGHT WIDESPREAD STRATIFORM PCPN THREAT LATE THURS WILL QUICKLY TRANSITION TO A MUCH MORE UNSTABLE SHOWERY THREAT FRI. THOUGH THE SPEED OF THE STEERING FLOW WAY OUT ON DAY FOUR (FRI) WONT ALLOW US TO GET TOO SPECIFIC ABOUT FRONTAL PASSAGE TIMING...IT DOES APPEAR THAT FRI IS STILL THE DAY OF CONCERN AS FAR AS WIND... SNOW LEVELS...AND THUNDER POTENTIAL IS CONCERNED. POST-FRONTAL DRY SLOT IS ALREADY NOSING E INTO THE COLUMBIA BASIN FRI MORNING WITH THE SFC CYCLONE WELL INTO SRN BC AND WRN ALBERTA. THOUGH THE COLUMBIA BASIN WILL LIKELY SEE SOME SUN FRI MORNING...IT WILL ALSO BE UNDER A SPEED MAX JUST ABOVE THE SFC OF 30 KT COINCIDENT WITH THE DRY SLOT. EVEN BY MIDDAY FRI...WINDY WX WILL BE COMMON FOR MOST SITES NEAR THE CASCADES AND WRN BASIN BEFORE THE PRESSURE GRADIENTS WEAKEN SIGNIFICANTLY BY FRI AFTERNOON. THAT SAID...WEVE PUT WINDY WX IN THE FCST...BUT ONLY INCLUDED IT FOR THE MORNING HRS FRIDAY. UPPER TROF AXIS...VORT MAX AND POOL OF STEEPEST MID-LEVEL LAPSE RATES WILL BE DIRECTLY OVER ERN WA/ N ID LATE FRI. THIS WILL MEAN A MARGINAL LOW-END AFTERNOON THUNDER THREAT...BUT MORE IMPORTANTLY WILL KEEP THE SHOWER THREAT HIGH FOR THE CASCADE CREST AS WELL AS N ID AND NE WA UNDER THE WEST WLY FLOW. SNOW LEVELS UNDER THIS COLDEST AIR ALOFT AND INSTABILITY WILL LOWER TO AROUND 5-6.5K FT MSL FRI. BZ && .AVIATION... THE IFR FOG/STRATUS WILL CONTINUE TO LIFT FROM THE VALLEYS NORTH OF KGEG-KCOE AND WIDESPREAD VFR CONDITIONS WILL BE FOUND AFTER 19-20Z. CIRRUS WILL INCREASING FROM THE WEST AFTER 22Z AND LOWERING TO AN AC/MID LEVEL DECK BETWEEN 06-12Z. LIGHT RAIN IS POSSIBLE IN THE HIGHER ELEVATIONS OF THE NRN CASCADES AND OKANOGAN HIGHLANDS BY 12-18Z. RFOX. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 42 65 44 68 45 71 / 10 10 0 0 0 10 COEUR DALENE 41 65 45 69 46 72 / 10 10 0 0 0 10 PULLMAN 36 66 39 69 40 73 / 0 10 0 0 0 0 LEWISTON 44 72 48 74 49 79 / 0 10 0 0 0 0 COLVILLE 38 67 38 72 39 73 / 10 10 0 0 0 10 SANDPOINT 37 62 40 67 41 68 / 10 20 0 0 0 10 KELLOGG 38 64 42 67 43 70 / 0 20 10 0 10 10 MOSES LAKE 42 73 44 74 45 77 / 10 0 0 0 0 10 WENATCHEE 48 71 50 74 51 75 / 10 0 0 0 0 10 OMAK 42 66 42 73 43 74 / 10 10 0 0 0 10 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Nearby
Freeze Warnings in Idaho, 2007Freeze Warnings in Washington, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.